A generalized KdV equation of neglecting the highest-order infinitesimal term and its exact traveling wave solutions. (English) Zbl 1291.35316

Summary: We study a generalized KdV equation of neglecting the highest order infinitesimal term, which is an important water wave model. Some exact traveling wave solutions such as singular solitary wave solutions, semiloop soliton solutions, dark soliton solutions, dark peakon solutions, dark loop-soliton solutions, broken loop-soliton solutions, broken wave solutions of U-form and C-form, periodic wave solutions of singular type, and broken wave solution of semiparabola form are obtained. By using mathematical software Maple, we show their profiles and discuss their dynamic properties. Investigating these properties, we find that the waveforms of some traveling wave solutions vary with changes of certain parameters.


35Q53 KdV equations (Korteweg-de Vries equations)
35C07 Traveling wave solutions


Full Text: DOI


[1] Fokas, A. S., On a class of physically important integrable equations, Physica D. Nonlinear Phenomena, 87, 1-4, 145-150 (1995) · Zbl 1194.35363 · doi:10.1016/0167-2789(95)00133-O
[2] Tzirtzilakis, E.; Marinakis, V.; Apokis, C.; Bountis, T., Soliton-like solutions of higher order wave equations of the Korteweg-de Vries type, Journal of Mathematical Physics, 43, 12, 6151-6165 (2002) · Zbl 1060.35127 · doi:10.1063/1.1514387
[3] Tzirtzilakis, E.; Xenos, M.; Marinakis, V.; Bountis, T. C., Interactions and stability of solitary waves in shallow water, Chaos, Solitons & Fractals, 14, 1, 87-95 (2002) · Zbl 1068.76011 · doi:10.1016/S0960-0779(01)00211-9
[4] Li, J.; Rui, W.; Long, Y.; He, B., Travelling wave solutions for higher-order wave equations of KdV type. III, Mathematical Biosciences and Engineering, 3, 1, 125-135 (2006) · Zbl 1136.35449 · doi:10.3934/mbe.2006.3.125
[5] Rui, W.; Long, Y.; He, B., Some new travelling wave solutions with singular or nonsingular character for the higher order wave equation of KdV type (III), Nonlinear Analysis: Theory, Methods & Applications, 70, 11, 3816-3828 (2009) · Zbl 1167.34006 · doi:10.1016/j.na.2008.07.040
[6] Fuchssteiner, B.; Fokas, A. S., Symplectic structures, their Bäcklund transformations and hereditary symmetries, Physica D. Nonlinear Phenomena, 4, 1, 47-66 (1981) · Zbl 1194.37114 · doi:10.1016/0167-2789(81)90004-X
[7] Camassa, R.; Holm, D. D., An integrable shallow water equation with peaked solitons, Physical Review Letters, 71, 11, 1661-1664 (1993) · Zbl 0972.35521 · doi:10.1103/PhysRevLett.71.1661
[8] Bi, Q., Peaked singular wave solutions associated with singular curves, Chaos, Solitons & Fractals, 31, 2, 417-423 (2007) · Zbl 1138.35387 · doi:10.1016/j.chaos.2005.09.074
[9] Li, J.; Wu, J.; Zhu, H., Traveling waves for an integrable higher order KdV type wave equations, International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, 16, 8, 2235-2260 (2006) · Zbl 1192.37100 · doi:10.1142/S0218127406016033
[10] Li, J., Dynamical understanding of loop soliton solution for several nonlinear wave equations, Science in China. Series A. Mathematics, 50, 6, 773-785 (2007) · Zbl 1139.35076 · doi:10.1007/s11425-007-0039-y
[11] Marinakis, V., Integrable third order equations of the KdV type, Journal of Mathematical Sciences. Advances and Applications, 5, 2, 317-332 (2010) · Zbl 1205.35266
[12] Marinakis, V., Higher-order equations of the KdV type are integrable, Advances in Mathematical Physics, 2010 (2010) · Zbl 1206.35220
[13] Gandarias, M.; Bruzon, M. S., Conservation laws for a third order equation by using freesoftware MAXIMA, Recent Researches in Engineering Education and Software Engineering, 48-51 (2012), WSEAS Press
[14] Li, J.; Zhang, J., Bifurcations of travelling wave solutions for the generalization form of the modified KdV equation, Chaos, Solitons & Fractals, 21, 4, 889-913 (2004) · Zbl 1045.37045 · doi:10.1016/j.chaos.2003.12.026
[15] Khuri, S. A., Soliton and periodic solutions for higher order wave equations of KdV type. I, Chaos, Solitons & Fractals, 26, 1, 25-32 (2005) · Zbl 1070.35062 · doi:10.1016/j.chaos.2004.12.027
[16] Long, Y.; Rui, W.; He, B., Travelling wave solutions for a higher order wave equations of KdV type. I, Chaos, Solitons and Fractals, 23, 2, 469-475 (2005) · Zbl 1069.35075 · doi:10.1016/j.chaos.2004.04.027
[17] Kumar, R.; Chong, K.; Park, J., Exact null controllability of KdV-burgers equation with memory effect systems, Abstract and Applied Analysis, 2012 (2012) · Zbl 1256.49008 · doi:10.1155/2012/531659
[18] Zhang, W.; Li, X., Approximate damped oscillatory solutions for generalized KdV-Burgers equation and their error estimates, Abstract and Applied Analysis, 2011 (2011) · Zbl 1228.35211 · doi:10.1155/2011/807860
[19] Kim, J.-M.; Chun, C., New exact solutions to the KdV-Burgers-Kuramoto equation with the Exp-function method, Abstract and Applied Analysis, 2012 (2012) · Zbl 1242.65270 · doi:10.1155/2012/892420
[20] Rui, W.; He, B.; Long, Y.; Chen, C., The integral bifurcation method and its application for solving a family of third-order dispersive PDEs, Nonlinear Analysis: Theory, Methods & Applications, 69, 4, 1256-1267 (2008) · Zbl 1144.35461 · doi:10.1016/j.na.2007.06.027
[21] Weiguo, R.; Yao, L.; Bin, H.; Zhenyang, L., Integral bifurcation method combined with computer for solving a higher order wave equation of KdV type, International Journal of Computer Mathematics, 87, 1-3, 119-128 (2010) · Zbl 1182.65161 · doi:10.1080/00207160801965321
[22] Vakhnenko, V. O.; Parkes, E. J., Periodic and solitary-wave solutions of the Degasperis-Procesi equation, Chaos, Solitons & Fractals, 20, 5, 1059-1073 (2004) · Zbl 1049.35162 · doi:10.1016/j.chaos.2003.09.043
[23] Victor, K. K.; Thomas, B. B.; Timoleon, C. K., Reply to “comment on ”on two-loop soliton solution of the Schäfer-Wayne short-pulse equation using Hirota’s method and Hodnett-Moloney approach“, Journal of the Physical Society of Japan, 76, 11, 116002-1-116002-2 (2007)
[24] Zhang, Y.; Li, J., Comment on “on two-loop soliton solution of the Schäfer-Wayne shortpulse equation using hirota’s method and hodnett-molony approach, Journal of the Physical Society of Japan, 76, 11, 116001-1-116001-2 (2007)
[25] Vakhnenko, V. O.; Parkes, E. J., The solutions of a generalized Degasperis-Procesi equation, Reports of the National Academy of Sciences of Ukraine, 8, 88-94 (2006)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.